Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 51, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 14, 2016, 3:36 AM CDT. It took effect at Jul 14, 2016, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jul 14, 2016, 10:00 AM CDT
- Expired
- Jul 14, 2016, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
383 WHUS73 KGRB 140836 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 AM CDT THU JUL 14 2016 ...GUSTY WINDS BY MID MORNING... .GUSTY SOUTHWEST TO WEST WILL DEVELOP BY MID MORNING...AS A PUSH OF SLIGHTLY COOLER AIR AND TIGHTENING PRESSURE DEVELOPS ACROSS THE NEARSHORE AREAS. LMZ541>543-141645- /O.NEW.KGRB.SC.Y.0051.160714T1500Z-160715T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 336 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS MORNING AND AFTERNOON. * WAVES...2 TO 4 FT...EASING TO 1 TO 3 FT THIS AFTEROON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
669 WHUS73 KGRB 141549 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1049 AM CDT THU JUL 14 2016 ...GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING... .GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS LOW PRESSURE ACROSS CANADA MOVES AWAY FROM THE REGION. LMZ541>543-150000- /O.CON.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1049 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS WILL CONTINUE INTO EARLY THIS EVENING...THEN SUBSIDE LATER THIS EVENING. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ECKBERG
291 WHUS73 KGRB 142034 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 334 PM CDT THU JUL 14 2016 ...GUSTY WINDS WILL DIMINISH LATER THIS EVENING... .GUSTY WEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS LOW PRESSURE ACROSS CANADA MOVES AWAY FROM THE REGION. LMZ541>543-150000- /O.CON.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 334 PM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS WILL CONTINUE INTO EARLY THIS EVENING...THEN SUBSIDE LATER THIS EVENING. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
669 WHUS73 KGRB 150003 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 703 PM CDT THU JUL 14 2016 ...GUSTY WINDS WILL DIMINISH BY LATE EVENING... .GUSTY WEST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND DIMINISH. LMZ541>543-150115- /O.EXP.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/ /O.NEW.KGRB.SC.Y.0052.160715T0003Z-160715T0100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 703 PM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE INTO MID EVENING HOURS...THEN SUBSIDE LATER THIS EVENING. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 3:24 AM CDT, 12 minutes earlier.
Area forecast discussion, Jul 14, 3:24 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 324 AM CDT THU JUL 14 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 318 AM CDT Thu Jul 14 2016 Dew points have dropped off into the 50s and 60s behind a departing cold front early this morning. A secondary cold front and shortwave will sink south through Wisconsin today, bringing showers and a few afternoon thunderstorms as it slowly sinks south. The front will bring a secondary push of cold air, keeping highs today limited to the upper 60s across north central, with middle to upper 70s across east central Wisconsin. Showers will still be possible tonight as the front continues south, with lesser chances given the loss of daytime heating and the added contribution from the mid level shortwave. Despite abundant clouds lows tonight will fall into the 50s given the cold air advection associated with the secondary front. Friday gets a bit tricky as high pressure builds in across the western Great Lakes. There are still remnants of the old surface boundary with steep low level lapse rates and a shortwave tracking through the area. Given the dynamics and steep lapse rates will maintain the slight chance for showers on Friday, with the best chances during the afternoon during peak heating. Highs Friday will be even cooler with temperatures in the upper 60s to lower 70s. .LONG TERM...Friday Night Through Wednesday Issued at 318 AM CDT Thu Jul 14 2016 Models continue to show the near zonal flow this weekend to gradually transition more to upper troughs over both coasts and a building upper high pressure over the central CONUS. One more Pacific system to bring precipitation chances to northeast WI later in the weekend, before much warmer/increasing humidity return toward the middle of next week. We could also see a "ridge rider" bring precipitation chances toward WI on Wednesday, but this could easily change. A weak area of high pressure at the surface is expected to settle over the Great Lakes region Friday night and end the threat of precipitation. Skies will become mostly clear to partly cloudy with light/variable winds and somewhat cool temperatures. If we can clear out the clouds, then a drop in temperatures is needed. Look for readings to range from 45-50 degrees north, lower to middle 50s south. The surface high shifts east on Saturday, allowing for a return flow to set-up across WI. Onset of WAA, coupled with cool air aloft, may still be able to kick off a few showers/stray thunderstorm especially during the afternoon hours. Any precipitation would be spotty with most locations remaining dry. Max temperatures to mainly end up in the 75-80 degree range. The dry conditions appear to come to an end later Saturday night as a shortwave trough pushes eastward into the Upper Mississippi Valley and a trailing cold front reaches the Northern Plains. Clouds will thicken Saturday evening with the chance for showers/ thunderstorms increasing after midnight. Highest pops placed over central WI/lowest pops along Lake MI. Sunday is still looking like a wet day as the shortwave trough moves across WI and the cold front reaches northwest WI by 00z Monday. Depending on the gap between the trough and the frontal boundary, it is conceivable that a precipitation minima could occur Sunday afternoon, but too early yet to determine if this potential will come to fruition. Thus, have kept high chance pops in the forecast for the entire day and let later shifts/model runs provide more clarity. Max temperatures on Sunday to range from the mid 70s north-central, to around 80 degrees south. Shower/thunderstorm chances would then continue through Sunday night as the cold front finally pushes through the rest of WI. Prefer to raise pops from the previous forecast, placing values closer to high chance. By Monday, the mean flow will have started to amplify with an upper trough over the West Coast, an upper trough over the northeast CONUS and upper ridging building over the central CONUS. Even though weak high pressure is forecast to move toward the Western Great Lakes on Monday, a northwest flow aloft may send a shortwave into WI and interact with cooler air aloft, to allow a small chance of mainly pop-up showers to develop in the afternoon. Max temperatures for Monday are expected to be in the upper 70s to lower 80s. Any precipitation from Monday will end Monday evening as the shortwave departs and the loss of daytime heating stabilizes the atmosphere. The rest of Monday night will be dry as the high pressure to reside over the Great Lakes. The heat is progged to be in full force across the middle of the country by Tuesday as the upper high strengthens. Models indicate a warm front to extend from the Northern Plains S-SE toward the Mid-Mississippi Valley on Tuesday with convection firing in the vicinity of this front. For northeast WI, we will still be protected by the slowly retreating surface high. Max temperatures to mainly be in the lower to middle 80s. Main question headed toward the middle of next week is whether a mid-level shortwave or modest cold front can break the cap and allow for a convective complex to develop and head in our direction. If and where this convection could develop is a matter of conjecture among the models and will probably continue to be this way until we get closer to that time frame. For now, have maintained small chance pops in the forecast. Max temperatures Wednesday will continue to inch up with readings in the lower 80s near Lake MI, lower to middle 80s north and middle to upper 80s south. && .AVIATION...for 06Z TAF Issuance Issued at 1058 PM CDT Wed Jul 13 2016 Conditions were VFR across the forecast area late this evening as one cold front passes southeast of the area. MVFR ceilings, showers and some thunderstorms associated with a mid level trough and a developing cold front approaching from the north can be expected in northern Wisconsin later tonight/early Thursday and then spread across the rest of the area during the day on Thursday. Gusty west winds, shifting to northwest, are expected. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......MG
Hazardous weather outlook, Jul 13, 2:39 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 239 PM CDT WED JUL 13 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 239 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A FEW OF THE STORMS COULD STILL BE SEVERE AND PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK FOR SEVERE WEATHER WILL PERSIST UNTIL ABOUT 800 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO EARLY NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED THIS EVENING. HOWEVER...SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH...HAIL...OR RAINFALLS OVER 1 INCH. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 239 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...GUSTY SOUTH WINDS...AND ROUGH WATERS COULD POSE A HAZARD TO BOATERS THIS EVENING. THE ROUGH WATERS WILL PERSIST ON LAKE MICHIGAN THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON...AS WELL AS LATE THIS WEEKEND INTO EARLY NEXT WEEK. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:15 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 24 min |
| Jul 13, 8:43 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.